Disturbi del linguaggio e farmaci antiepilettici: Analisi prospettica dei possibili fattori di rischio

Translated title of the contribution: AED induced language disorders: A prospective analysis of risk factors

G. Gorgone, S. Gennaro, V. Belcastro, V. Drago, P. Striano, N. Specchio, G. Oteri, F. Pisani

Research output: Contribution to journalArticlepeer-review

Abstract

The incidence of AED induced language disorders and the possible risk factors were investigated in 250 consecutive adult patients (pts), 132 M 118 F, 18-65 years of age. The following parameters were analysed: 1) EEG; 2) seizure type; 3) brain RM/TC; 4) SPECT; 5) therapy; 6) left-/right handed hemispheric dominance. 19 right-handed pts (7.6%) showed language disorders and SPECT/EEG/RM data revealed a left sided epileptogenic focus in 16 pts (84.2%) (p = 0.0004). The incidence of this unwanted effect was 7-8% and the presence of a left-sided epileptogenic focus was a risk factor. All AEDs were involved and the effect was unrelated to drug dosage.

Translated title of the contributionAED induced language disorders: A prospective analysis of risk factors
Original languageItalian
Pages (from-to)313-314
Number of pages2
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number125-126
Publication statusPublished - Jul 2004

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'AED induced language disorders: A prospective analysis of risk factors'. Together they form a unique fingerprint.

Cite this